MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icy catheter associated with this complaint was not returned for evaluation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
The icy catheter (lot # unknown) was inserted into the right femoral vein by the trauma resident.The post-arrest patient was in the normothermia phase when the air trap messaged alarmed.There were no traces of fluid observed around the start-up kit (suk) tubing, the floor, or the bed.The suk air trap and the holder were dry.The user observed the 1000ml saline bag to be almost empty.The console was paused for troubleshooting the leak.The customer was instructed to test the catheter for the leak.The catheter was tested with the syringe with sterile saline and the presence of a blood tinge was noted in the catheter in luer tubing.A catheter leak and the infusion of 500ml of saline fluid were suspected.The icy catheter was not replaced as the patient was at the end of the treatment.Per the reporter, the console is functional and ready for clinical use.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot # 171595) was confirmed during functional testing.A bonding leak was observed at the proximal end of the medial balloon during the functional pressure leak test.The probable root cause could be a latent defect at the bond.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.Blood residues were observed in the distal luered tubing.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100psi, a bonding leak was observed at the proximal end of the medial balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a quattro catheter with lot number 171595.
 
Event or Problem Description
The icy catheter (lot # 171595) was inserted into the right femoral vein by the trauma resident.The post-arrest patient was in the normothermia phase when the air trap messaged alarmed.There were no traces of fluid observed around the start-up kit (suk) tubing, the floor, or the bed.The suk air trap and the holder were dry.The user observed the 1000ml saline bag to be almost empty.The console was paused for troubleshooting the leak.The customer was instructed to test the catheter for the leak.The catheter was tested with the syringe with sterile saline and the presence of a blood tinge was noted in the catheter in luer tubing.A catheter leak and the infusion of 500ml of saline fluid were suspected.The icy catheter was not replaced as the patient was at the end of the treatment.Per the reporter, the console is functional and ready for clinical use.No consequences or impact to the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key15181711
Report Number3010617000-2022-01081
Device Sequence Number6390329
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number171595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date08/08/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown